Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 14, NWS Eureka, CA

January 29, 2018

NWS Eureka, CA issued this small craft advisory at Jan 29, 2018, 2:44 PM PST. It took effect at Jan 30, 2018, 10:00 AM PST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2018, 2:44 PM PST (22:44 UTC)
In effect from
Jan 30, 2018, 10:00 AM PST
Expired
Feb 1, 2018, 12:00 AM PST
In force
38 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

985 
WHUS76 KEKA 292244
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
244 PM PST Mon Jan 29 2018

PZZ470-300645-
/O.NEW.KEKA.SC.Y.0014.180130T1800Z-180201T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
244 PM PST Mon Jan 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 PM PST
WEDNESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 10 AM Tuesday to 10 PM PST
Wednesday. 

* WINDS...N 15 to 20 kt with occasional gusts to 25 kt. 

* WAVES/SEAS...W swell building to 10 ft at 15 kt. N 4 to 5 ft
  wind wave developing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-300645-
/O.NEW.KEKA.SC.Y.0014.180130T2100Z-180201T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
244 PM PST Mon Jan 29 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 10 AM PST
THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 1 PM Tuesday to 10 AM PST
Thursday. 

* WINDS...N 15 to 20 kt with occasional gusts to 30 kt.

* WAVES/SEAS...W swell building to 10 ft at 15 kt. N 5 to 7 ft 
  wind wave developing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
10 follow-up statements
256 
WHUS76 KEKA 300435
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
835 PM PST Mon Jan 29 2018

PZZ470-301245-
/O.CON.KEKA.SC.Y.0014.180130T1800Z-180201T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
835 PM PST Mon Jan 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
10 PM PST WEDNESDAY...

* WINDS...N building to 15 to 20 kt with occasional gusts to 25 
  kt on Tuesday

* WAVES...W swell building to 10 ft at 15 seconds. N 4 to 5 ft
  short period wave developing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-301245-
/O.CON.KEKA.SC.Y.0014.180130T2100Z-180201T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
835 PM PST Mon Jan 29 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO
10 AM PST THURSDAY...

* WINDS...N 15 to 20 kt with occasional gusts to 30 kt on Tuesday.

* WAVES...W swell building to 10 ft at 15 seconds on Tuesday. N 5
  to 7 ft short period developing Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
564 
WHUS76 KEKA 301103
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
303 AM PST Tue Jan 30 2018

PZZ470-301915-
/O.EXT.KEKA.SC.Y.0014.180130T1800Z-180131T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
303 AM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
NOON WEDNESDAY...

* WAVES...W swell building to 10 ft at 14 seconds today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-301915-
/O.EXT.KEKA.SC.Y.0014.180130T2100Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
303 AM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT WEDNESDAY NIGHT...

* WINDS...N increasing to 15 to 25 kt with gusts to 30 kt today
  and continuing into Wednesday night.

* WAVES...W swell building to 10 ft at 13 seconds today. N 5 to 7
  ft short period seas developing today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
056 
WHUS76 KEKA 301642
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
842 AM PST Tue Jan 30 2018

PZZ470-310045-
/O.CON.KEKA.SC.Y.0014.180130T1800Z-180131T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
842 AM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...

* WAVES...W swell building to 10 ft at 14 seconds today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-310045-
/O.CON.KEKA.SC.Y.0014.180130T2100Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
842 AM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO MIDNIGHT PST WEDNESDAY NIGHT...

* WINDS...N increasing to 15 to 25 kt with gusts to 30 kt today 
  and continuing into Wednesday night. 

* WAVES...W swell building to 10 ft at 13 seconds today. N 5 to 
  7 ft short period seas developing today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
313 
WHUS76 KEKA 302257
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
257 PM PST Tue Jan 30 2018

PZZ470-310700-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
257 PM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...

* WAVES...W swell building to 10 ft at 14 seconds today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-310700-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
257 PM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
WEDNESDAY NIGHT...

* WINDS...N increasing to 15 to 25 kt with gusts to 30 kt today 
  and continuing into Wednesday night. 

* WAVES...W swell building to 10 ft at 13 seconds today. N 5 to 
  7 ft short period seas developing today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
375 
WHUS76 KEKA 310440
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
840 PM PST Tue Jan 30 2018

PZZ470-311245-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
840 PM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...

* WAVES...W 10 ft at 14 seconds this evening. This wave will
  diminish to around 8 feet at 12 seconds by the afternoon on  
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-311245-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
840 PM PST Tue Jan 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
WEDNESDAY NIGHT...

* WINDS...N 15 to 25 kt with gusts to 30 kt this evening and
  continuing through Wednesday night. 

* WAVES...W swell 9 to 10 ft at 13 seconds this evening will slowly
  diminish on Wednesday. Short period waves N building to 5 to 7 
  ft and peaking Wednesday afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
112 
WHUS76 KEKA 311121
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
321 AM PST Wed Jan 31 2018

PZZ470-311930-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
321 AM PST Wed Jan 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY...

* WAVES...NW 10 ft at 13 seconds this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ475-311930-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
321 AM PST Wed Jan 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT 
TONIGHT...

* WINDS...N 15 to 20 kt with gusts to 30 kt today. 

* WAVES...NW swell 10 ft at 13 seconds today. Short period N waves
  6 ft gradually subsiding by tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
701 
WHUS76 KEKA 311702
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
902 AM PST Wed Jan 31 2018

PZZ470-311815-
/O.CAN.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
902 AM PST Wed Jan 31 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory.

$$

PZZ475-010115-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
902 AM PST Wed Jan 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...N 15 to 20 kt with gusts to 30 kt today.

* WAVES...NW swell 10 ft at 13 seconds today. Short period N 
  waves 6 ft gradually subsiding by tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
465 
WHUS76 KEKA 311704
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
904 AM PST Wed Jan 31 2018

PZZ475-010115-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
904 AM PST Wed Jan 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...N 15 to 20 kt with gusts to 30 kt today.

* WAVES...NW swell 10 ft at 13 seconds today. Short period N 
  waves 6 ft gradually subsiding by tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
732 
WHUS76 KEKA 312254
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
254 PM PST Wed Jan 31 2018

PZZ475-010700-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
254 PM PST Wed Jan 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...N 15 to 20 kt with gusts to 30 kt today.

* WAVES...NW swell 10 ft at 13 seconds today. Short period N 
  waves 6 ft gradually subsiding by tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
384 
WHUS76 KEKA 010443
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
843 PM PST Wed Jan 31 2018

PZZ475-010800-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
843 PM PST Wed Jan 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...N 10 to 20 kt with gusts to 30 kt diminishing tonight.

* WAVES...NW swell 10 ft at 13 seconds today. Short period N waves
  6 ft gradually subsiding tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 5:22 AM PST, 9 hours 22 minutes earlier.

Area forecast discussion, Jan 29, 5:22 AM PST, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
522 AM PST Mon Jan 29 2018

.SYNOPSIS...An extended period of mostly dry weather is expected
for northwest California through the week ahead with continuing
overnight patchy fog across interior locations. The only chance
for rain will come early Tuesday morning with light accumulations
expected primarily across northern Humboldt and Del Norte
counties.

&&

.DISCUSSION...Expect another dry and mild day across Northwest
California with high cloud cover moving over the region. 500 mb
heights will fall through the day as an upper trough shifts over
the Pacific Northwest. This trough will drag a weak cold front
over northwest California and bring a quick round of very light
rain to mostly Del Norte and Humboldt counties for early Tuesday
morning. Rain totals will range anywhere from a few hundredths of
an inch to 0.25 inches with higher amounts focused northward.
Very little, if any rain is expected in Mendocino or Trinity
counties. This colder airmass will bring more widespread
temperatures in the mid 30s and low 40s for Tuesday night before
overnight temperatures approach seasonal values. Otherwise dry and
mild conditions will resume through the rest of the week with
repeated occurrences of overnight and morning patchy fog across
interior valleys. /KML

&&

.AVIATION...High cloudiness continues to stream over the area. There
are thin spots in the cloudiness, but it has helped to keep lower
clouds and fog at bay overnight. A 100 ft low cloud deck has formed
at KUKI with periods of lower visibility in fog, but this has been
fluctuating through the night. Clouds will lower along the Redwood
Coast today ahead of a weak storm system. Light rain is possible by
evening at KCEC, but, otherwise, precipitation is not expected. Low
clouds at KUKI may be a bit slow to clear out at KUKI due to the
higher cloudiness. /SEC

&&

.MARINE...Light S winds will increase a bit over the N outer waters
today ahead of a weak front. Winds will become N late tonight and
Tuesday. Northerlies will increase across the waters by Tuesday
night as high pressure builds NW of the area and a thermal trough
sharpens over land. This increase will be most pronounced over the S
outer waters.

W swell at around a 11 to 13 second period will persist through
Tuesday. Another W to NW swell at around an 16 second period will
arrive late today and persist through the week. /SEC

&&

.BEACH HAZARDS...Astronomical high tides will be increasing to
around 8.5 feet by Tuesday and Wednesday. Current tidal anomalies
are minimal, and if this trend continues, minor coastal flooding
is not likely. We will continue to monitor. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 29, 3:37 AM PST, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
337 AM PST Mon Jan 29 2018

CAZ101>113-301145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
337 AM PST Mon Jan 29 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.